| Home  | About ScienceAsia  | Publication charge  | Advertise with us  | Subscription for printed version  | Contact us  
Editorial Board
Journal Policy
Instructions for Authors
Online submission
Author Login
Reviewer Login
Volume 47 Number 6
Volume 47 Number 5
Volume 47 Number 4
Volume 47S Number 1
Volume 47 Number 3
Volume 47 Number 2
Earlier issues
Back

Research Article


ScienceAsia 7 (1981): 071-082 |doi: 10.2306/scienceasia1513-1874.1981.07.071

 

A STOCHASTIC MODEL FOR MAXIMUM DEPTHS OF DAILY RAINFALL

 

HUYNH NGOC PHIENa and PRATHET SUTABUTRb

ABSTRACT: A mathematical model is proposed for the analysis of maximum depths of daily rainfall in the northeastern part of Thailand, using a Poisson distribution for annual exceedances and a shifted exponential distribution for the magnitudes of hazard events. These assumptions are justified by suitable statistical tests. An important relationship between the return periods of the annual maxima series and the partial-duration series is established, allowing investigators to relate the analysis based upon one series to that based upon the other. With this model, the Gumbel distribution is shown to be the distribution of annual largest exceedances when the average number of annual exceedances is equal to 1.

Download PDF


a Asian Institute of Technology, Bangkok, Thailand
b Niational Energy Administration of Thailand, Bangkok, Thailand

Received 13 March 1981